Lawrence J. Solin, MD, FACR
Last Modified: February 17, 2002
Dear OncoLink "Ask The Experts,"
I would like to know any information regarding radiation recall. This was not mentioned to me when I underwent radiation therapy for breast cancer in 2001.
Lawrence J. Solin, MD, FACR, Professor of Radiation Oncology at the University of Pennsylvania, responds:
Radiation recall can occur when chemotherapy is given after radiation treatment. When radiation treatment is given, the skin in the radiation treatment field can react with some redness (erythema) that usually resolves within 1-2 weeks after treatment. When chemotherapy is then given after the radiation, sometimes the skin redness can come back again, although usually not as intensely as after the primary radiation treatment. Again, the skin reaction usually resolves fairly quickly. Radiation recall more commonly occurs after certain chemotherapy agents. Radiation recall is usually not a serious problem.
October 06, 2015
July 25, 2016